Alert archive / Idaho / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 5, NWS Spokane, WA

June 18, 2005Lewis County, Nez Perce County, Idaho

NWS Spokane, WA issued this severe thunderstorm warning at Jun 18, 2005, 1:16 PM PDT for Lewis County, Nez Perce County, Idaho. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 18, 2005, 1:16 PM PDT (20:16 UTC)
Expired
Jun 18, 2005, 1:54 PM PDT
In force
38 min
Issued by
NWS Spokane, WA
Area
Counties, with a storm outline in the text

Counties Lewis County, ID, Nez Perce County, ID

The radar

The Spokane radar (KOTX), 164 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 8.3 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2005-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2005-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1051 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS56 KOTX 182019
SVROTX
IDC061-069-182100-
/O.NEW.KOTX.SV.W.0005.050618T2016Z-050618T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPOKANE WA
116 PM PDT SAT JUN 18 2005

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL LEWIS COUNTY IN NORTH CENTRAL IDAHO
  NORTHERN NEZ PERCE COUNTY IN NORTH CENTRAL IDAHO
  THIS INCLUDES THE CITY OF LAPWAI

* UNTIL 200 PM PDT

* AT 114 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL.  THIS
  STORM WAS LOCATED 8 MILES SOUTH OF LAPWAI...AND MOVING NORTHEAST AT
  10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
   LAPWAI BY 125 PM PDT
   CULDESAC BY 150 PM PDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4634 11698 4617 11688 4629 11638 4651 11652

$$

CC
2 follow-up statements
000 
WWUS56 KOTX 182042
SVSOTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
140 PM PDT SAT JUN 18 2005

IDC061-069-182100-
/O.CON.KOTX.SV.W.0005.000000T0000Z-050618T2100Z/
LEWIS ID-NEZ PERCE ID-
140 PM PDT SAT JUN 18 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 200 PM PDT FOR
NORTHERN NEZ PERCE AND WEST CENTRAL LEWIS COUNTIES...

AT 135 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. 
THIS STORM WAS LOCATED NEAR CULDESAC...OR ABOUT 7 MILES SOUTHEAST OF
LAPWAI...MOVING NORTHEAST AT 10 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
   CULDESAC BY 145 PM PDT
   
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4634 11698 4617 11688 4629 11638 4651 11652

$$

CC
000 
WWUS56 KOTX 182054
SVSOTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
152 PM PDT SAT JUN 18 2005

IDC061-069-182102-
/O.CAN.KOTX.SV.W.0005.000000T0000Z-050618T2100Z/
LEWIS ID-NEZ PERCE ID-
152 PM PDT SAT JUN 18 2005

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN NEZ PERCE AND WEST
CENTRAL LEWIS COUNTIES IS CANCELLED...

THE THUNDERSTORM HAS DECREASED IN INTENSITY AND IS NO LONGER SEVERE. 

LAT...LON 4634 11698 4617 11688 4629 11638 4651 11652

$$

CC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 10:23 AM PDT, 2 hours 53 minutes earlier.

Area forecast discussion, Jun 18, 10:23 AM PDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
1023 AM PDT SAT JUN 18 2005

.SYNOPSIS...LOW PRESSURE WILL REMAIN OFF THE COAST OF OREGON FOR THE
NEXT SEVERAL DAYS AND KEEP OUR WEATHER UNSETTLED THROUGH THE WEEKEND.
TEMPERATURES WILL RETURN TO SEASONAL NORMALS BY SUNDAY AND ABOVE
NORMAL FOR THE EARLY PART OF THE NEXT WORK WEEK.

&&

.UPDATE...QUICK UPDATE THIS MORNING TO ADDRESS MORNING WORDING TO
REMOVE FOG. ALSO...SHOWERS AND ISOLATED THUNDERSTORMS ARE
DEVELOPING THIS MORNING OVER THE MOUNTAINOUS ZONES. WE WILL REMOVE
AFTERNOON WORDING IN EACH OF THE ZONES TO ADDRESS THIS ISSUE OF
EARLY CONVECTION. MOST LOCATIONS UNSTABLE ENOUGH FOR SOME
THUNDERSTORM ACTIVITY TODAY. IT WILL REMAIN ISOLATED SINCE THERE
WILL BE MINIMAL FORCING.

&&

.AVIATION...CONVECTION ALREADY OCCURRING OVER THE BLUE MOUNTAINS
AND IDAHO PANHANDLE THIS MORNING. THUNDERSTORMS WILL ALSO OCCUR OVER
THE CASCADES AND BASIN ZONES LATER ON THIS MORNING AND AFTERNOON AS
WELL. THUNDERSTORMS WILL CONTAIN SOME SMALL HAIL AS WELL AS SOME
GUSTY DOWNDRAFTS AND IFR/MVFR CEILINGS AND VISIBILITIES.
THUNDERSTORMS SHOULD DISSIPATE BY AROUND 06Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
SPOKANE        69  49  75  50  82  53 /  30  20  20  10  10  10
COEUR DALENE  69  48  75  49  82  51 /  30  20  20  10  10  10
PULLMAN        66  45  72  46  80  51 /  30  20  20  10  10  10
LEWISTON       73  53  78  54  87  56 /  30  20  20  10  10  10
COLVILLE       70  46  78  47  86  47 /  30  20  20  10  10  10
SANDPOINT      70  47  76  48  84  47 /  30  20  20  10  10  10
KELLOGG        70  47  77  48  84  53 /  30  20  20  10  10  10
MOSES LAKE     75  50  79  51  87  56 /  20  20  20  10  10  10
WENATCHEE      74  55  79  56  87  58 /  20  20  20  10  10  10
OMAK           74  50  78  51  86  54 /  20  20  20  10  10  10

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
WA...NONE.
&&

Nearby

Severe Thunderstorm Warnings in Idaho, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.